Alert archive / Colorado / Wind Chill Advisories in 2022

Wind Chill Advisory 4, NWS Pueblo, CO

February 3, 20225 counties in Colorado

NWS Pueblo, CO issued this wind chill advisory at Feb 3, 2022, 2:39 PM MST for 5 counties in Colorado. It took effect at Feb 3, 2022, 8:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2022, 2:39 PM MST (21:39 UTC)
In effect from
Feb 3, 2022, 8:00 PM MST
Expired
Feb 4, 2022, 9:00 AM MST
In force
13 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, El Paso County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 106 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WWUS45 KPUB 032139
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
239 PM MST Thu Feb 3 2022

COZ084-085-095>099-040545-
/O.NEW.KPUB.WC.Y.0004.220204T0300Z-220204T1600Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
239 PM MST Thu Feb 3 2022

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
MST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...El Paso, Kiowa, Bent, Prowers and Baca counties.

* WHEN...From 8 PM this evening to 9 AM MST Friday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
3 follow-up statements
577 
WWUS45 KPUB 040524
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1024 PM MST Thu Feb 3 2022

COZ084-085-095>099-041330-
/O.CON.KPUB.WC.Y.0004.000000T0000Z-220204T1600Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
1024 PM MST Thu Feb 3 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...El Paso, Kiowa, Bent, Prowers and Baca counties.

* WHEN...Until 9 AM MST Friday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$
209 
WWUS45 KPUB 041044
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
344 AM MST Fri Feb 4 2022

COZ084-085-095>099-041600-
/O.CON.KPUB.WC.Y.0004.000000T0000Z-220204T1600Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
344 AM MST Fri Feb 4 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...El Paso, Kiowa, Bent, Prowers and Baca counties.

* WHEN...Until 9 AM MST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
643 
WWUS45 KPUB 041556
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
856 AM MST Fri Feb 4 2022

COZ084-085-095>099-041700-
/O.EXP.KPUB.WC.Y.0004.000000T0000Z-220204T1600Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
856 AM MST Fri Feb 4 2022

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

Temperatures will continue to warm slowly through the morning
therefore the Wind Chill Advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 10:16 AM MST, 4 hours 23 minutes earlier.

Area forecast discussion, Feb 3, 10:16 AM MST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1016 AM MST Thu Feb 3 2022

.UPDATE...
Issued at 902 AM MST Thu Feb 3 2022

Forecast update for expiration of the Wind Chill Advisory.
Incorporated latest obs data into database.

&&

.SHORT TERM...(Today and tonight)
Issued at 405 AM MST Thu Feb 3 2022

...Cold next 24 hours...

Currently...

As of 3 AM, it was cold across the region as ambient temps were in
the lower single digits across nearly all of the plains, with a few
reading below zero. Fortunately, winds were very light most areas,
so wind chills were negligible. The only concern for winds was over
the far southeast plains. Areas of low clouds were mainly along the
greater I-25 corridor region with lower/mid clouds over a good
portion of the plains.

Today...

Morning low clouds along the I-25 corridor should dissipate by mid
to late morning.

Max temps today will be quite similar to high temperatures
yesterday, with the biggest change in that it will be sunny over
most of the region. With light winds it will be fell relatively
warmer. The only area which may see some sensible weather (snow
showers) will be down along Baca county as the tail end of the
disturbance aloft will be moving through and this may bring some
light precip over the far southeast Plains today. A few light snow
showers will also be possible over the mtns bordering the NM border
today.

Although we will be sunny most regions today, very little snowmelt
is expected due to the ambient cold temps.

Tonight...

Another cold night is expected. Mins by morning will be in the single
digits, with the coldest temps on the plains over the far eastern
plains. We will likely see a bit of a west sfc wind along the
immediate mtns/plains interface, and this may bump the temps up a
bit in the low 10s. Otherwise expect +/- single digits over the
plains. The San Luis Valley will see mins in the negative 10s, with
+/- single digits elsewhere over the higher terrain. \/Hodanish

.LONG TERM...(Friday through Wednesday)
Issued at 405 AM MST Thu Feb 3 2022

...Warming Trend into the Weekend...

Friday-Sunday...Moderate north to northwest flow aloft across region
on Friday becomes more westerly and increases through the day
Saturday, as another upper trough starts to translate across the
Northern Tier. Models continue to indicate warming aloft across the
region on Friday, and along with expected mostly sunny skies and
developing westerly flow, should see temperatures warming back to at
and above the freezing mark across the plains. However, with snow
cover in place across much of south central and southeast Colorado,
I stayed on the cooler side of guidance, especially across the San
Luis Valley, where strong inversions will likely keep highs in the
20s on Friday. Another cold night remains on tap Friday night,
especially in the San Luis Valley and the lower Arkansas River
Valley, though should see temperatures warming across the higher
terrain and along the lower eastern slopes into Saturday morning, as
westerly downslope strengthens overnight.

With moderate westerly flow progged across the region on Saturday,
should see highs warming back to around seasonal levels in the mid
40s to lower 50s across the plains, with temperatures mainly in the
30s to lower 40s higher terrain. Flow aloft remains progged to
become more north to northwest Saturday night and Sunday, as the
Northern Tier system digs across the Rockies. Latest models are
trending deeper with this system digging across the region, and are
trending up with generally light qpf for areas over and near the
higher terrain late Saturday night and through the day Sunday. With
that said, have stayed with NBM isolated to scattered pops across
the higher terrain, with best chances of seeing some light snow
showers being across the Pikes Peak and Palmer Dvd region, as well
as the Wet and Sangre de Cristo Mts and southern I-25 Corridor/Raton
Mesa, with north to northeast upslope flow behind the system's
passing cold front. Said front will bring in slightly cooler
temperatures across the region on Sunday.

Monday-Wednesday...Upper level ridging remains progged to develop
across the West Coast and push across the Great Basin and into the
Rockies into early next week. Models continue to differ on timing
and location of short waves embedded within the faster zonal flow
across the Northern Tier, which looks to eventually break down the
ridge as northwest flow aloft develops across the Rockies into the
middle of next week. With that said, did not stray from NBM guidance
which indicates warm weather into the middle of next week, with
highs warming back to at above seasonal levels in the 50s across the
plains, and mainly in the 30s and 40s across the higher terrain. NBM
guidance also spreads isolated to scattered pops across the region
Tuesday night and Wednesday, with the potential for another upper
trough to dig across the Rockies within the hard to time northwest
flow aloft.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1008 AM MST Thu Feb 3 2022

Remnants of the departing system still lingering over the far
southeastern corner of the state, with some low clouds and
isolated snow showers lingering. For the rest of the forecast
area, clearing skies with some very isolated scattered low clouds
and and minor visibility restrictions creating MVFR conditions
until 19z-21z due to the fact that it is so cold. Otherwise, VFR
conditions for the area through the rest of the day. Clear skies
tonight and fresh snow cover will create the potential for IFR
conditions at TAF sites, though most probable location will be
KALS after 12z. Moore

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MOORE
SHORT TERM...HODANISH
LONG TERM...MW
AVIATION...MOORE
Hazardous weather outlook, Feb 3, 9:08 AM MST, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
908 AM MST Thu Feb 3 2022

COZ058>089-093>099-041400-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
908 AM MST Thu Feb 3 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Unseasonably cold temperatures will occur today and tonight.

For today, expect high temperatures to only reach into the 10s
over the plains and valleys.

Low temperatures tonight will range from plus 5 to negative 5 over
the plains, with negative 10 to negative 20 over the San Luis Valley
region.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered snow showers will be possible for areas over
and near the higher terrain late Saturday night and Sunday, and again
Tuesday night and Wednesday, as a few weak weather systems move across
the region during this timeframe. Generally spotty and light accumulations
are expected with these passing weather systems.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

27/GARBEROGLIO

In the hours before

Local storm report, Feb 3, 9:26 AM MST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
926 AM MST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     SNOW             BEULAH                  38.08N 104.98W
02/03/2022  E10.0 INCH       PUEBLO             CO   BROADCAST MEDIA

&&

MG
Local storm report, Feb 3, 9:27 AM MST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
927 AM MST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     SNOW             RYE                     37.92N 104.93W
02/03/2022  E16.0 INCH       PUEBLO             CO   BROADCAST MEDIA

&&

MG
Local storm report, Feb 3, 9:45 AM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
945 AM MST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     SNOW             7 NW SAN ISABEL         38.06N 105.14W
02/03/2022  M1.7 INCH        CUSTER             CO   TRAINED SPOTTER

            ACCUMULATION FROM LAST ~24 HOURS.

&&

MG
Local storm report, Feb 3, 9:46 AM MST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
946 AM MST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     SNOW             2 NW COLORADO SPRINGS   38.85N 104.85W
02/03/2022  M6.8 INCH        EL PASO            CO   TRAINED SPOTTER

            SNOW WATER EQUIV. 0.52.

&&

MG
Local storm report, Feb 3, 1:52 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     SNOW             1 NNW PUEBLO            38.32N 104.63W
02/03/2022  M4.5 INCH        PUEBLO             CO   NWS EMPLOYEE

            SWE: 0.31 INCHES.

&&

Nearby

Wind Chill Advisories in Colorado, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.